Kentucky, 2015Damaging Winds in Kentucky, July 14, 2015
July 14, 2015 · NWS ILN · 3 events in 3 counties and zones
A line of severe thunderstorms developed along a cold front that moved south across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms developed along a cold front that moved south across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 14, 2:38 PM EST, 12 minutes earlier.
Area forecast discussion, Jul 14, 2:38 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
338 PM EDT TUE JUL 14 2015
.SYNOPSIS...
UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THIS EVENING. HIGH
PRESSURE WILL THEN BUILD IN FOR THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH AN UNSTABLE AIRMASS
ACROSS THE FA THROUGH THE EARLY EVENING HOURS. SEVERE WEATHER WILL
CONTINUE TO BE POSSIBLE AS THESE STORMS MOVE THROUGH WITH DAMAGING
WINDS THE PRIMARY THREAT. IN ADDITION HEAVY RAIN COULD LEAD TO
ADDITIONAL FLOODING PROBLEMS. DUE TO HAVE KEPT THE FLASH FLOOD
WATCH IN EFFECT FOR NOW. PRECIPITATION WILL GRADUALLY TAPER OFF
TONIGHT. CLOUDS WILL LINGER ESPECIALLY ACROSS EASTERN PORTIONS OF
THE FA OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
COOLER AIR WILL WORK INTO THE REGION FOR WEDNESDAY WITH HIGH
TEMPERATURES IN THE MIDDLE 70S TO LOW 80S. CU WILL DEVELOP DURING
THE DAY. SKIES WILL BE MOSTLY CLEAR WEDNESDAY NIGHT ALLOWING
TEMPERATURES TO DROP DOWN INTO THE 50S ACROSS MOST LOCATIONS.
WARMER AIR WILL BEGIN TO WORK INTO THE AREA ON THURSDAY ALLOWING
TEMPERATURES TO RISE INTO THE UPPER 70S TO MIDDLE 80S.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A WEAK DISTURBANCE WILL BRING PRECIPITATION CHANCES TO MAINLY
NORTHERN PORTIONS OF THE FA ON FRIDAY. THIS WILL KEEP TEMPERATURES
DOWN SOME ACROSS NORTHERN PORTIONS OF THE FA HOWEVER EXPECT WARMER
TEMPERATURES AROUND 90 ACROSS SOUTHERN PORTIONS OF THE FA. WARMER
AIR WILL BE IN PLACE FOR SUNDAY WITH 90S ACROSS MOST LOCATIONS.
ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE AS ADDITIONAL
DISTURBANCE MOVES THROUGH. BEST PRECIPITATION CHANCES FOR THE
LONG TERM ARE ON MONDAY AS A COLD FRONT MOVES THROUGH THE REGION.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
UPPER LEVEL ENERGY WILL DIG SOUTHEAST ACROSS THE GREAT LAKES TODAY
INTO TONIGHT. THIS ENERGY ALONG WITH A PREFRONTAL TROF WILL RESULT
IN SHOWER AND THUNDERSTORM REDEVELOPMENT ACROSS THE NORTHERN TAF
SITES AROUND 18Z...INCREASING IN COVERAGE AND DIVING SOUTHEAST
THROUGH THE REMAINDER OF THE TAF SITES THROUGH 22Z. MVFR
CIGS/VSBYS AND LOCAL IFR VSBYS IN HEAVY RAIN CAN BE EXPECTED. ONLY
SCATTERED LINGER SHOWERS ARE EXPECTED BEHIND THIS CONVECTION THIS
EVENING.
FOR THE OVERNIGHT HOURS...A COLD FRONT WILL PUSH SOUTH INTO THE
REGION. NOT MUCH IN THE WAY OF PRECIPITATION IS EXPECTED.
HOWEVER...AMPLE LOW LEVEL MOISTURE WILL BRING THE DEVELOPMENT OF
MIST AND STRATUS. COULD SEE CEILINGS DROP BELOW 1000 FEET...AND
HAVE PLACED THIS IN THE TAFS.
ON WEDNESDAY...HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE
NORTH. LOW LEVEL CLOUDS SHOULD MIX AND SCATTERED OUT AS VFR
CUMULUS CLOUDS BY MID AFTERNOON.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...NOVAK
AVIATION...HICKMANHazardous weather outlook, Jul 14, 3:30 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
430 AM EDT TUE JUL 14 2015
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-150830-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
430 AM EDT TUE JUL 14 2015
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
STORMS THAT FORM WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE.
DAMAGING WINDS... SEVERE HAIL... AND A ISOLATED TORNADO ARE ALL
POSSIBLE TODAY. IN ADDITION HEAVY RAIN MAY LEAD TO FLASH FLOODING
ISSUES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 14, 1:48 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 4 NNE DELAWARE 40.35N 83.03W
07/14/2015 DELAWARE OH LAW ENFORCEMENT
1 TREE REPORTED DOWN AT HANOVER ROAD AND HORSESHOE ROAD
&&
BPPLocal storm report, Jul 14, 2:03 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
303 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 1 SSE CENTERVILLE 39.63N 84.13W
07/14/2015 M0.75 INCH MONTGOMERY OH TRAINED SPOTTER
&&
BUTNERLocal storm report, Jul 14, 2:19 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
319 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 2 WSW XENIA 39.67N 83.97W
07/14/2015 GREENE OH PUBLIC
TREE DOWN ON COLORADO DRIVE. TIME ESTIMATED FROM RADAR.
&&
BPPSpecial weather statement, Jul 14, 2:19 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
319 PM EDT TUE JUL 14 2015
OHZ070-071-077-078-141945-
CLERMONT OH-HAMILTON OH-BUTLER OH-WARREN OH-
319 PM EDT TUE JUL 14 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLERMONT...
NORTHEASTERN HAMILTON...SOUTHEASTERN BUTLER AND SOUTHWESTERN WARREN
COUNTIES UNTIL 345 PM EDT...
AT 319 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER KINGS
ISLAND...MOVING SOUTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
MASON...LEBANON...SHARONVILLE...BLUE ASH...LOVELAND...MONTGOMERY...
MILFORD...WEST CHESTER...TERRACE PARK...MORROW...OLDE WEST CHESTER...
KINGS ISLAND...WETHERINGTON...THE VILLAGE OF INDIAN HILL...SOUTH
LEBANON...MAINEVILLE...GOSHEN...BUTLERVILLE...PLEASANT PLAIN AND
SPRINGVALE.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3912 8430 3925 8436 3935 8442 3947 8417
3923 8404
TIME...MOT...LOC 1919Z 332DEG 37KT 3935 8422
JDRLocal storm report, Jul 14, 2:21 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 2 WSW XENIA 39.67N 83.97W
07/14/2015 GREENE OH PUBLIC
TREE DOWN ON COLORADO DRIVE. TIME ESTIMATED FROM RADAR.
&&
BPPLocal storm report, Jul 14, 2:45 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND GST 2 SSE WILMINGTON 39.42N 83.82W
07/14/2015 M60 MPH CLINTON OH OFFICIAL NWS OBS
MEASURED AT NWS ILN OFFICE.
&&
KCThunderstorm Wind, Campbell
- When
- July 14, 2:50 PM EST to 2:51 PM EST
- Where
- Campbell County, 1.19 mi NW of Newport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.094, -84.494
A large tree fell onto a car on 4th Street in Newport.
Thunderstorm Wind, Owen
- When
- July 14, 3:57 PM EST to 3:58 PM EST
- Where
- Owen County, 2.7 mi E of Bromley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.630, -84.780
Multiple trees were downed along Jonesville Road.
Thunderstorm Wind, Lewis
- When
- July 14, 4:30 PM EST to 4:40 PM EST
- Where
- Lewis County, 0.88 mi NE of Camp Dix
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.490, -83.270
Several trees were downed across southern Lewis County, including in the Camp Dix area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 14 to 15, 20153 deaths · 1 event
- Tornado and Flash Flooding in Kentucky, July 14 to 15, 20154 injured · $90,000 · EF1 · 113 events
- Tornadoes and Hail in Alabama, July 14, 20151 death · EF1 · 25 events
- Tornadoes and Hail in Tennessee, July 14, 2015$500,000 · EF1 · 66 events
- Flash Flooding in New York, July 14, 2015$4.2 million · 11 events
- Hail and Damaging Winds in Missouri, July 14 to 15, 2015$181,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Ohio, July 14, 2015$557,000 · 1 in hail · 13 events
- Hail in Nebraska, July 14, 2015$825,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Ohio, July 14, 2015$89,000 · 1 in hail · 48 events
- Flash Flooding in New York, July 14, 2015$575,000 · 5 events
- Flash Flooding in New York, July 14, 2015$550,000 · 3 events
- Tornado and Flash Flooding in Tennessee, July 14, 2015$1,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590525, 590526, 590524.